What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 3, 1:01 PM EST, 28 minutes earlier.
Area forecast discussion, Jul 3, 1:01 PM EST, 28 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
201 PM EDT Sun Jul 3 2022
...Updated for 18Z Aviation Discussion...
.PREV DISCUSSION... /Issued 1145 AM EDT Sun Jul 3 2022/
..Sunday Morning Update...
UPDATE...
Forecast remains on track through late morning with the cumulus
field building into the forecast area and light showers beginning
to appear on radar across the GA mnts and AL.High temps are
generally expected to be around 90 degree today along, north and
west of the I-85 corridor and in the low to mid 90s elsewhere,
primarily in central and eastern GA, along with slightly lower
precip chances. Additionally, scattered to numerous showers and
thunderstorms are once again expected today. Forecast instability
this afternoon with SBCAPE values between 1000-2000 J/kg, will
likely enable some isolated severe storms with the HREF ensemble
indicating stronger updrafts today than previous days. Strong
gusty winds, some hail, frequent lightning are the primary
threats.
Thiem
PREV DISCUSSION... /Issued 753 AM EDT Sun Jul 3 2022/
SHORT TERM /Today through Monday/...
Showers and thunderstorms from late last night have diminished
across north and central Georgia as the short term period begins.
While skies are mostly clear at the time of this writing, it is
possible to see the development of patchy fog and a few low clouds
around sunrise this morning. Deep atmospheric moisture remains over
Southeast CONUS, which will keep Georgia in the soup on Sunday and
Monday. Dewpoints will remain in the mid 70s across the majority of
the forecast area. Furthermore, precipitable water values are
currently between 1.75 to 2 inches across the area, and will
increase to just above 2 inches by tonight with continued advection
of moisture from the Gulf of Mexico. To the east of the forecast
area, Tropical Depression Colin continues to weaken as it moves
further east into the Atlantic, and this tropical system is not
expected to bring any impacts to north or central Georgia at this
time. Meanwhile, broad and weak upper level ridging over the central
CONUS will begin to build eastward over the course of the short term
period. However, any larger scale forcing and dynamics are expected
to remain well to the north of the forecast area and the ridge is
not anticipated to suppress convective potential with the warm and
moist airmass remaining in place.
Temperatures have overachieved a little bit compared to guidance,
and afternoon highs have been trended slightly higher today and
Monday as a result, and are thus forecast to be in the low to mid
90s across the majority of the area each day. Convection is expected
to be diurnally-driven in nature, and with high atmospheric moisture
content, is anticipated to begin during the late morning to early
afternoon hours. Convective coverage will then be greatest in the
mid afternoon to early evening hours, with likely PoPs Sunday and
Monday. The near to just above average temperatures and
aforementioned deep moisture will contribute to moderate
destabilization, with SBCAPE values increasing to 1500-2000 J/kg
each afternoon. In spite of the absence of a large-scale forcing
mechanism to allow for organized severe weather, decent CAPE
combined with very high PWATs will allow for the development of a
few strong to severe storms each day. The primary threats associated
with any stronger storms that develop will be potentially damaging
wind gusts from precipitation loading in downdrafts, locally heavy
rain, and frequent lightning.
King
LONG TERM /Monday Night through Saturday/...
Aloft, jet has pulled well north of the CWA, leaving subtropical
ridge in place across the southeast. Wave pattern is mostly stagnant
over the week. As such, the diurnal convective machine remains "on"
through the entirety of the long term forecast as nothing looks
to disturb our tropical airmass that remains over the CWA. Of note
is that the depth of the moisture is somewhat anomalous - SPC
sounding archive shows that we are regularly reaching the 90th
percentile moving average for our local with regards to PWATs, and
forecast PWATs remain in this range for the foreseeable future.
The evening of the 4th will likely see decaying convection with a
few new bursts possible from the final outflows at sunset across the
CWA, which could put a damper on celebrations where they do occur,
but this activity should be scattered by the late evening hours at
best. Each day after should see new bursts of convective activity by
the afternoon, usually picking up around noon, as it doesn't take
much in the way of heating to achieve convective T given how moist
the surface is with dewpoints near or above 70F most days. Where
exactly convection "pops" on any given day will be dependent on
things the global scale models simply have little hope of resolving,
so generally will carry a minimum of 40 percent PoPs across the CWA
through the end of the long term during the daytime hours.
Lusk
&&
.AVIATION...
18Z Update...
Afternoon SHRA/TSRA to persist through 00-04Z w/ gradual dissipation
through the evening. NW winds between 5-10 kts will prevail outside
TSRA outflows. Between 09-14Z, IFR/MVFR CIGS and VSBYs may develop
where heavy rain falls this afternoon, but probs are uncertain
and should be better defined by tonight. Additionally, winds will
be calm to 5kts w/ primary winddir pivoting from NW to NE during
this time, becoming SE by 14-16Z. Once again, expecting SCT/BKN020
to develop around 14-15Z, rising to VFR heights by 16Z with VCSH.
//ATL Confidence...18Z Update...
Medium confidence on chances for IFR/MVFR level clouds on Monday
morning.
Medium-High confidence on all other elements.
Thiem
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 94 72 91 72 / 60 50 60 40
Atlanta 91 73 90 74 / 60 40 60 30
Blairsville 87 67 83 68 / 70 50 70 30
Cartersville 91 71 91 71 / 60 40 50 30
Columbus 92 74 92 74 / 60 50 60 30
Gainesville 92 72 88 72 / 60 50 60 30
Macon 94 72 94 73 / 60 50 60 30
Rome 92 72 93 74 / 60 40 50 30
Peachtree City 91 72 91 71 / 60 40 60 30
Vidalia 93 74 92 74 / 60 40 60 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Thiem
LONG TERM....Lusk
AVIATION...Thiem
Hazardous weather outlook, Jul 3, 10:46 AM EST, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1146 AM EDT Sun Jul 3 2022
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1146 AM EDT Sun Jul 3 2022
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms will be possible again this afternoon and
evening. A few storms could become strong to severe with gusty
winds, small hail, locally heavy rainfall, and frequent
lightning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Scattered thunderstorms are possible each day through Saturday,
mainly in the afternoon and evening. A few of the storms could be
strong to severe, with the primary threats being strong to
damaging wind gusts, small hail, frequent lightning, and locally
heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 3, 7:41 AM EST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
841 AM EDT SUN JUL 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG WHITE WATER PARK 33.95N 84.52W
07/02/2022 COBB GA SOCIAL MEDIA
TREE DOWN AT HAGOOD CIR NE AND ROSWELL ST NE
&&
EVENT NUMBER FFC2200749
CHSpecial weather statement, Jul 3, 12:06 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
106 PM EDT Sun Jul 3 2022
GAZ019-031730-
Floyd GA-
106 PM EDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of central Floyd County
through 130 PM EDT...
At 105 PM EDT, a strong thunderstorm was near Holland, or 8 miles
northwest of Rome, moving east at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Rome, Armuchee, Coosa and Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3430 8538 3431 8538 3433 8537 3437 8533
3440 8527 3441 8524 3441 8522 3443 8521
3444 8518 3445 8517 3422 8510 3421 8537
3429 8539
TIME...MOT...LOC 1705Z 255DEG 6KT 3432 8531
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 3, 12:08 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
108 PM EDT Sun Jul 3 2022
GAZ023-031745-
Hall GA-
108 PM EDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of northeastern Hall
County through 145 PM EDT...
At 108 PM EDT, a strong thunderstorm was near Clermont, or 7 miles
northeast of Gainesville, moving east at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Lula, Clermont and Gillsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3445 8363 3442 8363 3440 8366 3436 8367
3435 8365 3432 8365 3430 8363 3429 8363
3426 8366 3431 8386 3449 8385 3450 8366
TIME...MOT...LOC 1708Z 271DEG 9KT 3440 8377
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 3, 1:15 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT Sun Jul 3 2022
GAZ002-011-031845-
Chattooga GA-Walker GA-
215 PM EDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of southern Walker and
northeastern Chattooga Counties through 245 PM EDT...
At 215 PM EDT, a strong thunderstorm was near Lafayette, moving
southeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lafayette, Trion, Naomi, Center Post, Subligna, Suttles Mill and
Villanow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3465 8547 3480 8536 3474 8516 3472 8517
3472 8505 3462 8505 3462 8506 3459 8506
3458 8511 3448 8516
TIME...MOT...LOC 1815Z 300DEG 7KT 3469 8534
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051058, 1051059, 1051060, 1051061, 1051062, 1051063, 1051064, 1051068, 1051069, 1051070, 1051072, 1051074, 1051080, 1051081, 1051083, 1051084, 1051089, 1051090, 1051092, 1051093.